Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 417, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 2, 2003, 2:03 PM CDT for Dickson County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2003, 2:03 PM CDT (19:03 UTC)
- Expired
- Aug 2, 2003, 2:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Dickson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
050
WUUS54 KOHX 021903
SVRBNA
TNC043-021930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
202 PM CDT SAT AUG 2 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DICKSON COUNTY IN TENNESSEE
* UNTIL 230 PM CDT
* AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF DICKSON...MOVING EAST
AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DICKSON AROUND 210 PM CDT
BURNS AROUND 230 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
LAT...LON 3624 8719 3620 8717 3596 8718 3599 8757
3619 8751
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 9:40 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Aug 2, 9:40 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 940 AM CDT SAT AUG 2 2003 BOX OVER WRN TN HAS BEEN CANCELLED. MORNING SOUNDING AT BNA MARGINALLY UNSTABLE. MODEL QPF FORECASTS KEEP BULK OF PRECIP TO N AND W OF CWA THIS AFTERNOON. OUR POPS NOT TOO HI ANYWAY SO WILL LEAVE AS IS. SOME CONVECTION IN W TN HEADED THIS WAY. NO UPDATE PLANNED AT PRESENT. .BNA...NONE. MAG
Hazardous weather outlook, Aug 2, 5:30 AM CDT, 8 hours 33 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-031030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BECOME MORE FOCUSED OVER MIDDLE TENNESSEE TODAY, WHILE PUSHING A SURFACE COLD FRONT INTO THE REGION AS WELL. AS A RESULT, THE ATMOSPHERE WILL EXPERIENCE A SIGNIFICANT INCREASE IN MOISTURE. WHEN COUPLED WITH THE AVAILABLE INSTABILITY, THUNDERSTORMS ARE LIKELY TO FORM, PRIMARILY DURING THE PEAK HEATING HOURS OF THE AFTERNOON AND EARLY EVENING. SOME OF THE STORMS MAY CROSS SEVERE THRESHOLDS, WITH DAMAGING MICROBURST WINDS AND HAIL A POSSIBILITY. ALSO, WATER LOADED THUNDERSTORMS WILL LIKELY PRODUCE TORRENTIAL RAINFALL IN SOME SPOTS. IN ADDITION, THE STORM PREDICTION CENTER IN NORMAN HAS PLACED THE ENTIRE MID STATE UNDER A SLIGHT RISK FOR SEVERE WEATHER. THEREFORE, THE POTENTIAL FOR HAZARDOUS WEATHER IS HEIGHTENED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY OF SEVERE WEATHER DOES NOT END ON SATURDAY. DUE TO THE SLOW MOVEMENT OF THE APPROACHING WEATHER SYSTEM, THE ENVIRONMENT WILL UNDERGO LITTLE CHANGE ON SUNDAY, AND EVEN INTO MONDAY. THUS, TODAYS SEVERE WEATHER POTENTIAL WILL EXTEND THROUGH THE FIRST PART OF THE WEEK FOR MUCH OF THE MID STATE. THE STORM PREDICTION CENTERS CONVECTIVE OUTLOOK FOR SUNDAY ONCE AGAIN HIGHLIGHTS A SLIGHT RISK FOR SEVERE WEATHER ACROSS ALL OF MIDDLE TENNESSEE. AND AREAS ALONG THE CUMBERLAND PLATEAU AND SOUTHERN MIDDLE TENNESSEE, PRIMARILY EAST AND SOUTH OF THE NASHVILLE METROPOLITAN AREA, WILL SEE THEIR SLIGHT RISK EXTENDED THROUGH MONDAY. AS A RESULT, THE POTENTIAL FOR HAZARDOUS WEATHER WILL BE PRESENT ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS MAY BE NEEDED TODAY, SUNDAY, AND MONDAY. ROSE
In the hours before
Special weather statement, Aug 2, 1:15 PM CDT, 48 minutes before
TNZ007-008-026>028-021900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 115 PM CDT SAT AUG 2 2003 ...STRONG THUNDERSTORMS MOVING ACROSS MONTGOMERY AND ROBERTSON COUNTIES... AT 115 PM...NATIONAL WEATHER SERVICE RADAR SHOWED STRONG THUNDERSTORMS OVER EASTERN MONTGOMERY COUNTY...ALONG INTERSTATE 24 EAST OF CLARKSVILLE. THESE STORMS WERE MOVING EAST AT 20 MPH INTO ROBERTSON COUNTY. VERY HEAVY DOWNPOURS WERE OCCURRING ALONG WITH FREQUENT LIGHTNING. THESE STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN ROBERTSON COUNTY BY 200 PM. ADAMS AND SPRINGFIELD WILL BE AFFECTED. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED. DRIVERS SHOULD USE CAUTION...POOR VISIBILITY AND PONDING ON ROADS WILL OCCUR. SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS ALL OF MID TENNESSEE THIS AFTERNOON. ISOLATED SEVERE STORMS WITH DAMAGING WINDS ARE POSSIBLE. VERY HEAVY DOWNPOURS WILL BE COMMON WITH THESE STORMS. IF THUNDERSTORMS APPROACH YOU LOCATION...MOVE INDOORS UNTIL THE STORMS PASS. SH
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:51 PM CDT | Flash Flood Warning | OHX | Franklin | 69 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.